Alert archive / Arkansas / Tornado Warnings in 2022

Tornado Warning 48, NWS Little Rock, AR

April 15, 2022Baxter County, Fulton County, Arkansas

NWS Little Rock, AR issued this tornado warning at Apr 15, 2022, 6:49 PM CDT for Baxter County, Fulton County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2022, 6:49 PM CDT (23:49 UTC)
Expired
Apr 15, 2022, 7:15 PM CDT
In force
26 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Baxter County, AR, Fulton County, AR

The radar

The Springfield radar (KSGF), 155 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 4:49 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 416 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2975 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
416 m²/s²
0-3 km storm-relative helicity
435 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 15, 2:49 PM CDT, 4 hours earlier.

Area forecast discussion, Apr 15, 2:49 PM CDT, 4 hours before
Area Forecast Discussion
National Weather Service Little Rock AR
249 PM CDT Fri Apr 15 2022

.SHORT TERM...Tonight Through Saturday Night

Strong to severe thunderstorms will be possible Friday evening
through early Saturday morning. The main threat will be large hail,
though damaging winds and a few tornadoes will also be possible.
Periods of heavy rainfall will also be possible. Therefore, a flood
watch has been issued for parts of western, central, and eastern AR,
in effect from Friday evening through Saturday afternoon.

A storm system has organized over the southern Plains, with a warm
front lifting north across the state. By Friday evening, the warm
front will have advanced to northern AR, meeting the cold front over
southern MO. Storms will begin across northern parts of the state
this evening and continue developing along the frontal zone. The
front will push southward as a cold front, and storms will continue
to develop along the frontal boundary as it works its way
southward across the state overnight and into Saturday.

Surface low pressure and frontal boundaries will maintain this
region of low-level convergence (its E-W axis shifting to southern
AR by Sat evening), as an upper disturbance moves quickly across the
southern Plains, providing additional forcing for ascent. The front
will stall over northern LA late Sat in a moisture-rich region where
PWAT values are reaching 1 to 1.5 inches (above the climatological
90th percentile). During this time, parts of the state may see
between 1 to more than 2 inches of rainfall, possibly more in strong
to severe thunderstorms Saturday night.

&&

.LONG TERM...Sunday Through Friday

For Sunday, should you be desiring to take part in outdoor
activities, might I suggest an indoor backup plan?

By Sunday morning around sunrise, frontal boundary will likely be
stalled out invof northern Louisiana/southern Arkansas as a mid
level system moves through in quasi-zonal flow and interacts with
it. Showers and storms will likely be ongoing at that time with an
mcs passing through central/southern Arkansas. Precip coverage
should diminish during the mid to late morning hours. Don't get your
hopes up though, there'll be another round in the afternoon as low
pressure forms along the stalled front providing more uplift into
the region as a stronger, upper trough moves across and interacts
with the surface system.

Precip should come to an end Sunday evening, as colder, drier air
moves in behind the system as a weaker cold front passes. High
pressure will move through behind the front, but should exit quickly
as the steering flow remains fairly zonal. Winds will shift back
around to the southeast/south by mid-week, with daytime temperatures
back in the 70s to around 80. This will be out ahead of another
approaching system, which will bring slight rain chances back to at
least the western half of Arkansas by then.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     56  63  46  57 /  80  60  40  80
Camden AR         66  74  56  68 /  70  80  50  80
Harrison AR       52  61  44  53 /  60  40  40  80
Hot Springs AR    64  70  52  62 /  70  80  50  80
Little Rock   AR  63  69  51  62 /  80  90  50  80
Monticello AR     66  74  58  69 /  70  80  50  80
Mount Ida AR      62  69  52  62 /  70  80  50  80
Mountain Home AR  52  63  44  54 /  70  30  40  90
Newport AR        57  65  47  57 /  90  60  40  80
Pine Bluff AR     64  71  54  66 /  70  90  50  80
Russellville AR   61  67  49  60 /  80  80  50  80
Searcy AR         60  66  48  59 /  70  80  50  80
Stuttgart AR      63  70  51  63 /  70  90  50  80
&&

.LZK Watches/Warnings/Advisories...
Flood Watch from 7 PM CDT this evening through Saturday
afternoon FOR Arkansas-Central and Eastern Montgomery County-
Central and Southern Scott County-Cleburne-Conway-Eastern,
Central, and Southern Searcy County Higher Elevations-Faulkner-
Garland-Grant-Hot Spring-Jefferson-Johnson County Higher
Elevations-Lincoln-Lonoke-Monroe-Newton County Higher Elevations-
Newton County Lower Elevations-Northern Montgomery County Higher
Elevations-Northern Scott County-Northwest Searcy County Higher
Elevations-Northwest Yell County-Perry-Pope County Higher
Elevations-Prairie-Pulaski-Saline-Searcy County Lower Elevations-
Southeast Van Buren County-Southern Johnson County-Southern Pope
County-Southern and Eastern Logan County-Southwest Montgomery
County Higher Elevations-Van Buren County Higher Elevations-
Western and Northern Logan County-White-Woodruff-Yell Excluding
Northwest.

&&

Short Term...71 / Long Term...57
Hazardous weather outlook, Apr 15, 2:55 PM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
255 PM CDT Fri Apr 15 2022

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-161000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
255 PM CDT Fri Apr 15 2022

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and isolated thunderstorms are possible late this
afternoon through tonight. Some of these storms may be strong to
severe with large hail as the primary threat expected with the
strongest storms. However, cannot rule out isolated severe wind
gusts and an isolated tornado. The best chances for seeing severe
thunderstorms will be across western and northwest Arkansas. Flash
flooding will be a concern this evening through Saturday morning
across parts of western, central, and eastern AR.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

Showers and thunderstorms remain possible throughout the weekend.
However, the greatest opportunity for isolated strong to severe
thunderstorms will be across southern Arkansas.

.Spotter Information Statement...

Spotter activation may be needed for tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Apr 15, 6:12 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Little Rock AR
612 PM CDT Fri Apr 15 2022

ARZ004>006-152345-
Baxter AR-Marion AR-Fulton AR-
612 PM CDT Fri Apr 15 2022

...A strong thunderstorm will impact portions of northwestern Marion,
western Fulton and northern Baxter Counties through 645 PM CDT...

At 612 PM CDT, Doppler radar was tracking a strong thunderstorm over
Price Place, or 7 miles northwest of Bull Shoals, moving east at 60
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mountain Home...                  Bull Shoals...
Lakeview in Baxter County...      Briarcliff...
Arkawana...                       Diamond Bay...
Ott...                            Ozark Regional Airport...
Gamaliel Landing...               Ozark Isle...
Fawn Park...                      Bull Shoals State Park...
Colfax...                         Price Place...
Midway in Baxter County...        Gamaliel...
Oakland...                        Peel...
Three Brothers...                 Gepp...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Arkansas.

&&

LAT...LON 3626 9208 3626 9213 3638 9283 3650 9278
      3650 9206
TIME...MOT...LOC 2312Z 280DEG 53KT 3647 9264

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

67

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 1:53 PM CDTFlood WatchLZKArkansas, Baxter, Boone, Cleburne, Conway, Faulkner and 24 more23 hr
Apr 15, 6:12 PM CDTSpecial Weather StatementLZKBaxter33 min
Apr 15, 6:25 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Marion, Sharp50 min

Nearby

Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.